Numerical study of bound states for point charges shielded by the response of a homogeneous two-dimensional electron gas

Loading...
Thumbnail Image
Journal Title
Journal ISSN
Volume Title
A1 Alkuperäisartikkeli tieteellisessä aikakauslehdessä
Date
2006-09-25
Major/Subject
Mcode
Degree programme
Language
en
Pages
5
1-5
Series
PHYSICAL REVIEW B, Volume 74, issue 11
Abstract
We study numerically the existence and character of bound states for positive and negative point charges shielded by the response of a two-dimensional homogeneous electron gas. The problem is related to many physical situations and has recently arisen in experiments on impurities on metal surfaces with Shockley surface states. Mathematical theorems ascertain a bound state for two-dimensional circularly symmetric potentials V(r) with ∫∞0drrV(r)⩽0. We find that a shielded potential with ∫∞0drrV(r)>0 may also sustain a bound state. Moreover, on the same footing we study the electron-electron interactions in the two-dimensional electron gas, finding a bound state with an energy minimum for a certain electron gas density.
Description
Keywords
electron-electron interaction, impurity potential, screening, two-dimensional electron gas
Other note
Citation
Nagy , I , Puska , M J & Zabala , N 2006 , ' Numerical study of bound states for point charges shielded by the response of a homogeneous two-dimensional electron gas ' , Physical Review B , vol. 74 , no. 11 , 115411 , pp. 1-5 . https://doi.org/10.1103/PhysRevB.74.115411